Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 82, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 14, 2022, 7:25 PM CDT for Brewster County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2022, 7:25 PM CDT (00:25 UTC)
- Expired
- Sep 14, 2022, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 236 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WGUS54 KMAF 150025
FFWMAF
TXC043-150230-
/O.NEW.KMAF.FF.W.0082.220915T0025Z-220915T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
725 PM CDT Wed Sep 14 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Brewster County in southwestern Texas...
* Until 930 PM CDT.
* At 725 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Brewster County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3012 10333 3009 10316 2995 10320 2994 10332
3001 10338
FLASH FLOOD...RADAR INDICATED
$$
Samantha Zuber1 follow-up statement
722
WGUS74 KMAF 150130
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
830 PM CDT Wed Sep 14 2022
TXC043-150230-
/O.CON.KMAF.FF.W.0082.000000T0000Z-220915T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
830 PM CDT Wed Sep 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS
EVENING FOR CENTRAL BREWSTER COUNTY...
At 830 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2.5 inches of rain have
fallen. Rain is ending, however, flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Central Brewster County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3012 10333 3009 10316 2995 10320 2994 10332
3001 10338
FLASH FLOOD...RADAR INDICATED
$$
Samantha ZuberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:17 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 14, 6:17 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 617 PM CDT Wed Sep 14 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Thursday night) Issued at 240 PM CDT Wed Sep 14 2022 The batch of moisture, associated with a weak shortwave, that brought some activity to the area this morning is beginning to lift out to the east and northeast. Isolated to scattered convection will remain possible from the Guadalupes and SE NM down to the Davis Mountains during the afternoon with decreasing chances further to the east. Drier air will advect into the region overnight tonight and any leftover activity from this afternoon will dissipate by around 06z this evening. Temperatures will drop into the mid to upper 60s for much of the CWA tonight and into tomorrow morning with spots in the higher elevations seeing the 50s. Drier air will make for more efficient warming Thursday afternoon and highs will reach about a degree or two higher than today. Drier air and a decrease in upper level support will keep Thursday afternoon dry aside from one or two very determined showers/storms over the Davis Mountains. && .LONG TERM... (Friday through Tuesday) Issued at 240 PM CDT Wed Sep 14 2022 The long term forecast leaves much to be desired, as upper level ridging follows the trough currently moving through West Texas and Southeast New Mexico. The ECMWF ensembles build the ridge over Texas through next Tuesday or so, whereas the GFS/CMC do so through Sunday before shifting the ridge east. The NBM follows the GFS/CMC, pushing highs above normal by Saturday afternoon, and peaking Sunday w/highs averaging 7-8F above normal. Temperatures will than drop off slightly into the extended, coming in 4-5F above climatology by Wednesday afternoon. In an environment such as this, it's hard to quibble with the NBM, with little in the way of targets of opportunity. Low temperatures each morning remain undistinguished as well. The pattern is such that a 30+kt LLJ develops each night, keeping the boundary layer well-mixed and minimum temperatures above-normal everywhere through the end of this forecast. Rain chances in the extended look even more pedestrian, as ridging shuts off all windows of opportunity. CMC ensembles look most promising, as they push the ridge farthest east near the end of their runs, but not in time to make a difference this forecast. Both the GFS and the CMC usher in a cold front a week from Friday or so, and perhaps a chance of rain will manifest in the extended in a couple of days or so, but for now, the NBM stays abysmally dry. && .AVIATION... (00Z TAFS) Issued at 608 PM CDT Wed Sep 14 2022 Storms across the region will continue to impact KMAF and KFST over the next few hours. Winds will be VRB at these sites with outflow from storms switching winds around and keeping gusts through 02z. Elsewhere, winds should generally remain out of the south with gusty winds continuing through the evening. Overnight, calm southerly winds will return to all sites. Conditions should remain VFR for the entire TAF period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 91 67 93 / 10 0 0 0 Carlsbad 63 90 64 93 / 20 10 0 0 Dryden 69 89 67 91 / 0 0 0 0 Fort Stockton 67 90 66 92 / 40 10 0 0 Guadalupe Pass 62 83 64 84 / 20 10 0 0 Hobbs 64 88 63 90 / 40 10 0 0 Marfa 57 85 56 86 / 30 10 0 0 Midland Intl Airport 67 89 66 91 / 10 0 0 0 Odessa 69 88 67 90 / 10 0 0 0 Wink 67 91 67 93 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....44 AVIATION...88
Hazardous weather outlook, Sep 14, 11:00 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1100 AM CDT Wed Sep 14 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151600- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1100 AM CDT Wed Sep 14 2022 /1000 AM MDT Wed Sep 14 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible through this evening, mainly from Southeast New Mexico through the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. Minor to moderate river flooding of the Rio Grande will continue from Presidio through Johnson Ranch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor to moderate river flooding of the Rio Grande will continue from Presidio through Johnson Ranch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Sep 14, 4:04 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
404 PM CDT Wed Sep 14 2022
TXZ050-051-061-142145-
Martin TX-Andrews TX-Ector TX-
404 PM CDT Wed Sep 14 2022
...A strong thunderstorm will impact portions of northeastern Ector,
southeastern Andrews, northwestern Midland and west central Martin
Counties through 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Midland International Air and Space Port, or 16
miles southeast of Andrews, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Ector,
southeastern Andrews, northwestern Midland and west central Martin
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3225 10211 3208 10226 3208 10229 3205 10229
3202 10232 3210 10251 3238 10240
TIME...MOT...LOC 2104Z 207DEG 10KT 3213 10238
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
84Special weather statement, Sep 14, 5:07 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
507 PM CDT Wed Sep 14 2022
TXZ061-068-142300-
Crane TX-Ector TX-
507 PM CDT Wed Sep 14 2022
...A strong thunderstorm will impact portions of southwestern Ector
and northwestern Crane Counties through 600 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Monahans, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Penwell.
This includes Interstate 20 between mile markers 90 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 10256 3158 10276 3181 10274 3174 10243
TIME...MOT...LOC 2207Z 195DEG 5KT 3163 10264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
84Special weather statement, Sep 14, 5:31 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
531 PM CDT Wed Sep 14 2022
TXZ067-274-142315-
Ward TX-Reeves County Plains TX-
531 PM CDT Wed Sep 14 2022
...A strong thunderstorm will impact portions of northwestern Pecos,
eastern Reeves and central Ward Counties through 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pyote, or 13 miles south of Wink, moving southeast at 5 mph, and
another strong thunderstorm south of Pyote moving northeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monahans, Thorntonville, Pyote, Wickett and Roy Hurd Memorial
Airport.
This includes Interstate 20 between mile markers 56 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3165 10320 3165 10291 3145 10290 3132 10307
3146 10330
TIME...MOT...LOC 2230Z 297DEG 5KT 3155 10317
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
84Special weather statement, Sep 14, 5:56 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
556 PM CDT Wed Sep 14 2022
TXZ061-062-142345-
Midland TX-Ector TX-
556 PM CDT Wed Sep 14 2022
...A strong thunderstorm will impact portions of east central Ector
and northwestern Midland Counties through 645 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midland International Air and Space Port, or near Midland, moving
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, Cotton
Flat, Warfield, Midland Airpark and Skywest Airport.
This includes Interstate 20 between mile markers 121 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 10234 3208 10223 3208 10206 3185 10190
3175 10228
TIME...MOT...LOC 2255Z 325DEG 17KT 3199 10221
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
84Special weather statement, Sep 14, 6:26 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
626 PM CDT Wed Sep 14 2022
TXZ279-150015-
Central Brewster County TX-
626 PM CDT Wed Sep 14 2022
...A strong thunderstorm will impact portions of central Brewster
County through 715 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Marathon, or 30 miles southeast of Alpine. This storm
was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marathon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2997 10323 3007 10340 3026 10330 3011 10305
TIME...MOT...LOC 2325Z 215DEG 2KT 3008 10327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
84Special weather statement, Sep 14, 6:43 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
643 PM CDT Wed Sep 14 2022
TXZ051-061-062-150045-
Midland TX-Martin TX-Ector TX-
643 PM CDT Wed Sep 14 2022
...Strong thunderstorms will impact portions of northeastern Ector,
northern Midland and south central Martin Counties through 745 PM
CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenwood to near Midland to 6 miles
northwest of Odessa. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space Port,
West Odessa, Courtney, Odessa Schlemeyer Field, Warfield and Midland
Airpark.
This includes Interstate 20 between mile markers 127 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3206 10179 3195 10202 3186 10246 3203 10250
3207 10225 3219 10193
TIME...MOT...LOC 2343Z 293DEG 4KT 3209 10195 3200 10217 3197 10240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:42 PM CDT | Areal Flood Warning | MAF | Ector, Midland | 2 hr |
| Sep 15, 5:53 PM CDT | Special Weather Statement | MAF | Dawson | 67 min |
| Sep 15, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 60 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.